Alert archive / Wisconsin / Small Craft Advisories in 2023

Small Craft Advisory 21, NWS Milwaukee, WI

February 18, 2023

NWS Milwaukee, WI issued this small craft advisory at Feb 18, 2023, 3:03 PM CST. It took effect at Feb 19, 2023, 3:00 AM CST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Feb 18, 2023, 3:03 PM CST (21:03 UTC)
In effect from
Feb 19, 2023, 3:00 AM CST
Expired
Feb 19, 2023, 6:00 PM CST
In force
15 hr
Issued by
NWS Milwaukee, WI

The text

As transmitted.

646 
WHUS73 KMKX 182103
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
303 PM CST Sat Feb 18 2023

LMZ643>646-190515-
/O.NEW.KMKX.SC.Y.0021.230219T0900Z-230219T2100Z/
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
303 PM CST Sat Feb 18 2023

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM TO 3 PM CST SUNDAY...

* WHAT...Southwest winds 15 to 20 kt with gusts up to 25 kt and 
  waves 2 to 5 ft expected.

* WHERE...Nearshore Waters from Sheboygan to Winthrop Harbor IL.

* WHEN...From 3 AM to 3 PM CST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
4 follow-up statements
650 
WHUS73 KMKX 190254
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
854 PM CST Sat Feb 18 2023

LMZ643>646-191100-
/O.CON.KMKX.SC.Y.0021.230219T0900Z-230219T2100Z/
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
854 PM CST Sat Feb 18 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM TO 3 PM CST
SUNDAY...

* WHAT...Southwest winds 10 to 20 kt with gusts up to 25 kt and 
  waves 2 to 4 ft expected.

* WHERE...Nearshore Waters from Sheboygan to Winthrop Harbor IL.

* WHEN...From 3 AM to 3 PM CST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
962 
WHUS73 KMKX 190922
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
322 AM CST Sun Feb 19 2023

LMZ643>646-191730-
/O.CON.KMKX.SC.Y.0021.000000T0000Z-230219T2100Z/
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
322 AM CST Sun Feb 19 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...

* WHAT...Southwest winds 10 to 20 kt with gusts up to 25 kt and 
  waves 2 to 4 ft expected.

* WHERE...Nearshore Waters from Sheboygan to Winthrop Harbor IL.

* WHEN...From 3 AM to 3 PM CST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
497 
WHUS73 KMKX 191522
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
922 AM CST Sun Feb 19 2023

LMZ643>646-192100-
/O.CON.KMKX.SC.Y.0021.000000T0000Z-230219T2100Z/
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
922 AM CST Sun Feb 19 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...

* WHAT...Southwest winds 10 to 20 kt with gusts up to 25 kt and 
  waves 2 to 4 ft expected.

* WHERE...Nearshore Waters from Sheboygan to Winthrop Harbor IL.

* WHEN...From 3 AM to 3 PM CST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
884 
WHUS73 KMKX 192033
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
233 PM CST Sun Feb 19 2023

LMZ643>646-200000-
/O.EXT.KMKX.SC.Y.0021.000000T0000Z-230220T0000Z/
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
233 PM CST Sun Feb 19 2023

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* WHAT...Southwest winds 15 to 20 kt with gusts up to 25 to 30 kt
  and waves 2 to 4 ft expected.

* WHERE...Nearshore Waters from Sheboygan to Winthrop Harbor IL.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Feb 18, 12:53 PM CST, 2 hours 10 minutes earlier.

Area forecast discussion, Feb 18, 12:53 PM CST, 2 hours 10 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
1253 PM CST Sat Feb 18 2023

.UPDATE...
(Issued 1253 PM ST Sat Feb 18 2023)

Low pressure moving into srn Saskatchewan will gradually deepen to
995 MB as it reaches James Bay, Canada by late Sun afternoon.
Sswly sfc winds and warm advection will increase this afternoon
into Sun. Meanwhile, a shortwave trough will miss the area to the
south tnt. Sct-bkn high clouds will continue to stream over srn WI,
although stratus may form Sun ahead of the cold front, if enough
low level moisture is present. Temps will not fall too much tnt,
then warm into the lower to middle 40s on Sun. The cold front and
weak shortwave trough will then pass Sun eve, but no pcpn is
expected.

Gehring

&&

.SHORT TERM...
(Issued 241 AM CST Sat Feb 18 2023)

Today through Sunday:

A breezy but otherwise quiet early morning is underway, as high
pressure retreats to our southeast and a shortwave moves across
southern parts of Ontario. The increasing winds and associated
warm advection has resulted in temperatures gradually rising this
morning; look for readings to be in the mid 20s by daybreak.

Variable high clouds are expected today as an upper level jet
lifts through the region. Highs are expected to reach the mid to
upper 30s. Lows tonight will only fall into the upper 20s to
around 30 as southerly winds persist.

Continued warm advection is expected Sunday ahead of a weak
frontal boundary. Highs are currently expected to reach the low
40s.

Boxell

&&

.LONG TERM...
(Issued 241 AM CST Sat Feb 18 2023)

Sunday night through Friday:

Next week is looking very active, and by the middle to end of the
week, quite complex in terms of potential impacts. Starting out,
a compact shortwave is expected to push across the Great Lakes
Monday night into Tuesday, potentially bringing some light snow to
areas north of I-94. Winds may also become rather brisk for a
time Monday night as low pressure moves across Lake Superior.
Highs on Monday and Tuesday are expected to reach the low 30s.

By Tuesday night, a strengthening baroclinic zone is expected to
set up across the region, while a series of shortwaves dig across
the West Coat and southern Plains. Low pressure will likely lift
into the Midwest/Great Lakes mid to late week, while high pressure
remains stationary across south central Canada and the northern US
Plains. With deep southwest flow across the Midwest, there will
likely be plenty of moisture across the region from Tuesday night
and Wednesday through Friday, with several rounds of precipitation
possible. The presence of the baroclinic zone makes thermal
profiles very uncertain; some combination of rain, snow, sleet,
and freezing rain is probable, but in exactly what ratio is very
tough to ascertain at this point. Given the amount of moisture
though, this will be a system to keep an eye on, especially for
anyone with travel plans for the latter portion of the week.

Boxell

&&

.AVIATION...
(Issued 1253 PM CST Sat Feb 18 2023)

VFR conditions this afternoon and tnt, but LLWS will develop this
evening and last until 13-15Z Sun via a swly LLJ of 50 kt.
Stratus clouds via Cigs of 1-3 kft may then develop from west to
east across srn WI on Sun. There is some uncertainty on whether
the stratus will form due to a lack of moisture.

Gehring

&&

.MARINE...
(Issued 241 AM CST Sat Feb 18 2023)

Southwest gales will continue until early this morning for the
northern third of Lake Michigan, as low pressure pushes across
south central Ontario and high pressure remains centered over the
southeastern US. In the nearshore waters, gusty southwest winds
are expected through mid morning, and a Small Craft Advisory is in
effect.

Southwest to southerly winds will diminish later morning and
remain southerly through Sunday. Another low will track across
Ontario on Sunday, followed by yet another crossing Lake Superior
Monday night. Winds may briefly touch gale force Sunday and again
Monday night and Tuesday. Better chances for gales will arrive
mid to late week, as stronger low pressure builds into the area.
For the nearshore, additional Small Craft Advisories are likely
tonight and again Monday night.

Boxell

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...None.
&&

Visit us at weather.gov/milwaukee

Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSMilwaukee
www.twitter.com/NWSMilwaukee
www.youtube.com/NWSMilwaukee
Hazardous weather outlook, Feb 18, 2:34 PM CST, 29 minutes before
Hazardous Weather Outlook
National Weather Service Milwaukee/Sullivan WI
234 PM CST Sat Feb 18 2023

WIZ046-047-051-052-056>060-062>072-192045-
Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
234 PM CST Sat Feb 18 2023

This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin and southeast Wisconsin.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Saturday

A strong storm system will bring the possibility of a wintry mix
to the region during the middle to end of the workweek.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected.

LMZ643>646-192045-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
234 PM CST Sat Feb 18 2023

This Hazardous Weather Outlook is for the nearshore waters from
Sheboygan Wisconsin to Winthrop Harbor Illinois.

.DAY ONE...Tonight

Southwest winds to 25 knots are expected to develop late tonight.
Waves may approach 4 feet.

.DAYS TWO THROUGH SEVEN...Sunday through Saturday

Small craft conditions continue into Sunday morning. Gusty winds
return at times Tuesday through Thursday. Small Craft Advisories
will likely be needed. A period of gales is possible Wednesday.

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-192045-
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
234 PM CST Sat Feb 18 2023

This Hazardous Weather Outlook is for the open waters of Lake
Michigan.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Saturday

Southwest winds may approach gales Sunday, Monday night, and
Tuesday. Better chances for gales develop for Wednesday.

Freezing spray will be possible by the end of the week, especially
over the northern portions of the lake.

www.weather.gov/mkx

Nearby

Small Craft Advisories in Wisconsin, 2023Every small craft advisory in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.